MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-01-04
Medical Device Problem Codes Decreased Pump Speed (1500); Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
Livanova received report that when turned on and rpms increased to 2000 the pump head of centrifugal pump 5 (cp5) did not turn.The rpm number stayed yellow, then went to zero with the dial still at 2000.At this time, the pump head started to turn very slowly.The rpms were manually set down to zero and back up very slowly to 2000.The pump head still only turned slowly.The rpm number remained yellow.I watched for a few minutes and without me touching anything the pump head speed increased to match the rpm number and then ran appropriately until i turned it off.There was no patient injury.
 
Additional Manufacturer Narrative
There was no patient involvement.Livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(4).A livanova field service representative was dispatched to the facility to investigate the device and could not reproduce the reported issue.The drive unit was replaced as precaution.Reportedly, a similar issue happened about 4 months before and the drive motor and the processor board in the cp5 console were replaced.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H.10: based on similar events investigations, the reported issue can be due to: defective processor board which is located in cp5 pump control panel; defective circuit board motor control board which is located in the drive unit; communication failure between processor board and motor control board.Considering that functional test performed by technician did not reproduce the issue and no problem was detected with the drive unit, a defective circuit board motor control can be excluded as potential root cause.Taking into account that no problem was detected with cp5 control panel, which was not replaced and is still in use in customer facility, defective processor board can be excluded as well as potential root cause.Therefore, the most likely root cause of the event can be traced back to intermittent serial communication failure between processor board and motor control board.
 
Event or Problem Description
See initial report.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15189829
Report Number9611109-2022-00404
Device Sequence Number6013440
Product Code DWA
UDI-Device Identifier04033817900948
UDI-Public(01)04033817900948(11)210427
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-01-04
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown